Tennessee, 2019Damaging Winds in Tennessee, August 6, 2019
August 6, 2019 · NWS MEG · 2 events in 1 county or zone
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing severe thunderstorms across portions of northwest Tennessee during the evening hours of August 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A descending upper level disturbance from the Lower Missouri River Valley interacted with a very unstable environment throughout the Midsouth producing severe thunderstorms across portions of northwest Tennessee during the evening hours of August 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 5:16 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 6, 5:16 PM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Tue Aug 6 2019
.UPDATE...
Updated to include 00z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/
DISCUSSION...
Diurnal isolated thunderstorms are developing across the forecast
area this afternoon. Expect the isolated storms to dissipate by
early this evening. However, a developing MCS over the middle
Mississippi valley will move south-southeastward into a portion of
west Tennessee later this evening into the overnight hours.
A nearly stationary front will remain over the region over the
next several days. An upper ridge over west TX and a trough over
the eastern US will continue to support a NW flow aloft favoring
additional storms from MCSs into the weekend.
The western upper ridge will migrate eastward toward the lower
Mississippi valley Sunday into early next week. This will decrease
the chance of storms but increase the heat potential later in the
weekend into next week.
SWC
&&
.AVIATION...
00Z TAFs
Patchy fog may produce temporary MVFR/IFR conditions at MKL
overnight towards sunrise. Otherwise, VFR conditions expected
through the period. VCTS possible through 07Z at MKL and at TUP
for the next 2-3 hours. VCTS possible at MEM/TUP on Wednesday
afternoon. Light winds tonight gradually anticipated to veer NW
towards Wednesday morning.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 6, 2:14 PM CST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 PM CDT Tue Aug 6 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 PM CDT Tue Aug 6 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hot and humid conditions are expected from Sunday into early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
SWC
In the hours before
Special weather statement, Aug 6, 6:40 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
740 PM CDT Tue Aug 6 2019
ARZ009-070115-
Clay AR-
740 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 740 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Success, or near
Corning, moving southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9041 3628 9030 3626 9052 3627 9072
3633 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 0040Z 332DEG 33KT 3645 9067Local storm report, Aug 6, 7:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 W CORNING 36.40N 90.65W
08/06/2019 M66 MPH CLAY AR AWOS
&&
MGWSpecial weather statement, Aug 6, 7:23 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
823 PM CDT Tue Aug 6 2019
TNZ003-004-022-070200-
Weakley TN-Benton TN-Henry TN-
823 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
Northeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 823 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Palmersville, or 13
miles east of Martin, moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3623 8795 3615 8832 3615 8851 3644 8876
3650 8858 3650 8806 3644 8806 3635 8798
3631 8795
TIME...MOT...LOC 0123Z 323DEG 20KT 3641 8863Special weather statement, Aug 6, 7:31 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
831 PM CDT Tue Aug 6 2019
TNZ001>003-019-020-070200-
Weakley TN-Lake TN-Obion TN-Dyer TN-Gibson TN-
831 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
West central Weakley County in western Tennessee...
Northeastern Lake County in western Tennessee...
Obion County in western Tennessee...
Northeastern Dyer County in western Tennessee...
Northwestern Gibson County in western Tennessee...
At 831 PM CDT...a strong thunderstorm producing pea to dime size
hail or larger and winds at least 40 mph was located near Clayton,
or 10 miles northeast of Reelfoot Lake State Park, moving southeast
at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in west central Weakley...northeastern Lake...Obion...
northeastern Dyer and northwestern Gibson Counties should monitor
this storm closely.
LAT...LON 3650 8899 3635 8881 3609 8913 3643 8955
3646 8952 3648 8952 3650 8954 3650 8949
3647 8949 3646 8947 3647 8944 3650 8942
3651 8930
TIME...MOT...LOC 0131Z 317DEG 25KT 3649 8935Local storm report, Aug 6, 7:34 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CORNING 36.41N 90.59W
08/06/2019 CLAY AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE COMMUNITY OF CORNING.
&&
MJSpecial weather statement, Aug 6, 7:50 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
850 PM CDT Tue Aug 6 2019
ARZ018-026>028-MOZ113-070215-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
850 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...
Northeastern Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 850 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds at least 40 mph was located near Monette, moving
southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Poinsett...Greene...Craighead...northwestern
Mississippi and southwestern Dunklin Counties should monitor this
storm closely.
LAT...LON 3593 9086 3596 9086 3598 9084 3600 9086
3602 9084 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3623 9081 3623 9032
3620 9032 3620 9019 3621 9018 3580 8983
3556 9053 3592 9087
TIME...MOT...LOC 0150Z 325DEG 40KT 3596 9035Thunderstorm Wind, Obion
- When
- August 6, 8:00 PM CST to 8:05 PM CST
- Where
- Obion County, 0.25 mi SE of Obion to 1.55 mi SE of Obion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.268, -89.196
Large tree limb fell on vehicle.
Thunderstorm Wind, Obion
- When
- August 6, 8:10 PM CST to 8:15 PM CST
- Where
- Obion County, 1.64 mi WNW of Cloverdale to 2.98 mi SSW of Cloverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 36.242, -89.355
Power-lines and several large tree limbs down on Millsfield Highway near Cloverdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 6, 20192 injured · $7.2 million · EF1 · 19 events
- Hail and Damaging Winds in North Dakota, August 6, 2019$275,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in Maryland, August 6, 2019$500,000 · 11 events
- Damaging Winds in Arkansas, August 6, 2019$366,000 · 57 kt wind · 6 events
- Tornado and Damaging Winds in Ohio, August 6 to 7, 2019$48,000 · EF1 · 24 events
- Hail and Damaging Winds in Illinois, August 6, 2019$157,000 · 3.5 in hail · 7 events
- Flash Flooding in New Mexico, August 6, 2019$165,000 · 4 events
- Hail and Damaging Winds in Tennessee, August 6, 2019$50,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Kansas, August 6, 2019$80,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, August 6, 20193 in hail · 50 events
- Damaging Winds in Kentucky, August 6, 2019$46,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, August 6 to 7, 2019$30,000 · 2.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848816, 848821.